Asked by: Arianna Paffgenmedical health pharmaceutical drugs
What happens if you take too much of a beta blocker?
Last Updated: 2nd March, 2020
Click to see full answer.
Consequently, can beta blockers cause death?
It found that beta blockers reduced the risk of sudden cardiac death such as a heart attack by 31 percent, death from other cardiovascular causes by 29 percent and all-cause mortality by 33 percent.
Furthermore, what happens if you take too much blood pressure meds? For some medicines, an extra dose can cause problems. For example, too much blood pressure medicine could make you light-headed. Too much ADHD medicine might make a child jittery. Too much antibiotic might cause an upset stomach.
Additionally, what are the risks of taking beta blockers?
The most common side effects of beta-blockers are:
- cold feet and hands.
- nausea, weakness, and dizziness.
- dry mouth, skin, and eyes.
- slow heartbeat.
- swelling of the hands and feet.
- weight gain.
Do you have to take beta blockers for life?
Guidelines recommend beta blocker therapy for three years, but that may not be necessary. Beta blockers work by blocking the effects of the hormone epinephrine, also called adrenaline. In the past, many people have taken beta blockers for years — often indefinitely — after a heart attack.